Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Rapid City, SD

June 4, 2004Weston County, Wyoming

NWS Rapid City, SD issued this severe thunderstorm warning at Jun 4, 2004, 8:41 PM MDT for Weston County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2004, 8:41 PM MDT (02:41 UTC)
Expired
Jun 4, 2004, 9:30 PM MDT
In force
49 min
Issued by
NWS Rapid City, SD
Area
Counties, with a storm outline in the text

County Weston County, WY

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:40 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 4, 8:40 PM MDT, 1 minute before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
840 PM MDT FRI JUN 4 2004

.DISCUSSION...SURFACE LOW SITUATED OVER SOUTHWEST SOUTH DAKOTA AND
NORTHWEST WYOMING. THUNDERSTORMS CONTINUE OVER SOUTHWEST AND SOUTH
CENTRAL SOUTH DAKOTA ALONG WITH NORTHEAST WYOMING. LATEST RUC STILL
INDICATING STRONG LIFT OVER THE CWA FOR THE NEXT FEW HOURS. CHANGED
WORDING IN THE SOUTHERN ZONES TO NOTE SCATTERED SHOWERS AND
THUNDERSTORMS. NO OTHER CHANGES ANTICIPATED AT THIS TIME.

&&

UNR WATCHES/WARNINGS/ADVISORIES...
.SD...NONE.
.WY...NONE.

JS
Hazardous weather outlook, Jun 4, 6:21 AM MDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
621 AM MDT FRI JUN 4 2004

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-051300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
621 AM MDT (721 AM CDT) FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE TROUGH WILL CROSS
THE NORTHERN PLAINS DURING THE AFTERNOON AND EVENING...BRINGING A
CHANCE FOR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS MUCH OF NORTHEAST WYOMING AND ALL OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN
THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4
INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST FOR SATURDAY FOR
THE BLACK HILLS AND SOUTHERN SOUTH DAKOTA WITH A BETTER CHANCE FOR
THUNDERSTORMS ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 4, 5:00 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
500 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             9 W GLAD VALLEY         45.40N 101.97W
06/04/2004  0.75 INCH        ZIEBACH            SD   PUBLIC

&&

UNR
Special weather statement, Jun 4, 5:47 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
547 PM MDT FRI JUN 4 2004

SDZ024-025-027-029-030-041-074-050007-
CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS-NORTHERN BLACK HILLS-
NORTHERN FOOT HILLS-SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS-
547 PM MDT FRI JUN 4 2004

...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR CUSTER
FALL RIVER AND LAWRENCE COUNTIES IN SOUTHWEST AND SOUTH CENTRAL
SOUTH DAKOTA...

THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CUSTER FALL RIVER AND
LAWRENCE COUNTIES HAS BEEN CANCELLED.

SCHILD
Local storm report, Jun 4, 5:56 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
556 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 W WANBLEE             43.57N 101.78W
06/04/2004  1.00 INCH        JACKSON            SD   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&

UNR
Special weather statement, Jun 4, 6:38 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
638 PM MDT FRI JUN 4 2004

SDZ002-050055-
PERKINS-
638 PM MDT FRI JUN 4 2004

...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR PERKINS
COUNTY IN NORTHWEST SOUTH DAKOTA...

THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR PERKINS COUNTY HAS BEEN
CANCELLED.

SCHILD
Special weather statement, Jun 4, 8:09 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
809 PM MDT FRI JUN 4 2004

SDZ013-014-026-028-031-032-042>044-046-047-072-073-050230-
BENNETT-CENTRAL BLACK HILLS-HAAKON-JACKSON-MELLETTE-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-ZIEBACH-
809 PM MDT (909 PM CDT) FRI JUN 4 2004

...SEVERE THUNDERSTORM WATCH 397 THAT WAS IN EFFECT FOR SOUTH
CENTRAL...SOUTHWEST...AND WEST CENTRAL SOUTH DAKOTA HAS BEEN
CANCELLED...

THE THREAT OF WIDESPREAD SEVERE WEATHER HAS MOVED OUT OF THE AREA...
THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
HOWEVER...ISOLATED STRONG STORMS ARE STILL POSSIBLE OVER
SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA.

SCHILD

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:42 PM MDTSevere Thunderstorm WarningUNRPennington63 min
Jun 4, 8:29 PM MDTSevere Thunderstorm WarningUNRPennington46 min
Jun 4, 9:49 PM MDTSevere Thunderstorm WarningUNRFall River41 min
Jun 4, 11:00 PM MDTSevere Thunderstorm WarningUNRZiebach30 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.